Missouri, 2006

Flood in Missouri, April 29 to 30, 2006

April 29 to 30, 2006 · NWS EAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 29, 1:46 PM CST, 6 hours 14 minutes earlier.

Area forecast discussion, Apr 29, 1:46 PM CST, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
246 PM CDT SAT APR 29 2006

.DISCUSSION...

SURFACE ANALYSIS AND SATELLITE IMAGERY INDICATE THE PRESENCE OF A
TRIPLE POINT JUST SOUTH OF TULSA AT 19Z. MODIFIED GULF AIRMASS WAS
CONFINED TO AREAS EAST OF A PAIR OF SURFACE TROUGHS EXTENDING SOUTH
FROM THE LOW...AND SOUTH OF THE OUCHITA/BOSTON MOUNTAINS IN
ARKANSAS. ELEVATED CONVECTION WAS BEGINNING TO DEVELOP OVER SRN
MO/NRN AR WHERE SRLY LOW LEVEL FLOW WAS BEING AIDED BY LARGE SCALE
ASCENT AND LOCAL OROGRAPHIC EFFECTS.

MEANWHILE...A FAIRLY HOMOGENEOUS COOL/MOIST AIRMASS REMAINED IN
PLACE OVER MUCH OF ERN KANSAS AND CENTRAL/NRN MISSOURI. ALTHOUGH
SOME BREAKS IN THE OVERCAST WERE BEING OBSERVED ACROSS CENTRAL
MISSOURI...VERY WEAK FLOW IN THE VICINITY OF THE APPROACHING
INVERTED TROUGH WAS LIMITING MIXING. BOUNDARIES TO THE SOUTH WERE
ALSO IMPEDING ANY NORTHWARD ADVECTION OF BETTER LOW LEVEL MOISTURE.
AS A RESULT...THERMODYNAMIC PROFILES DO NOT SUPPORT ANY SURFACE
BASED OR ELEVATED CAPE THROUGH TONIGHT. HAVE ALREADY REMOVED ANY
MENTION OF SEVERE WEATHER...BUT WILL RETAIN ISOLATED THUNDER OVER
SRN THIRD OF THE CWA AS MID LEVEL COOLING ASSOCIATED WITH
APPROACHING TROUGH MAY STEEPEN LAPSE RATES SUFFICIENTLY FOR A FEW
EMBEDDED ELEVATED THUNDERSTORMS. RAINFALL AMOUNTS MAY APPROACH A
HALF INCH... ESPECIALLY SOUTH OF THE MISSOURI RIVER WHERE AT
MINIMUM...STRATIFORM RAINFALL SHOULD BE WIDESPREAD TO THE IMMEDIATE
NORTH OF ANY SUSTAINED CONVECTION.

OTHERWISE...ADVERTISED MERGING OF TWO POTENT TROUGHS FROM THE
SUBTROPICAL AND POLAR STREAMS WILL OCCUR LATER THIS EVENING OVER
CENTRAL NEBRASKA. EJECTING JET STREAK WILL ALLOW THIS SYSTEM TO
CLOSE OFF WITH ONLY A SLOW E-NE JOG EXPECTED ACROSS IOWA TOMORROW.
VISIBLE SATELLITE IMAGERY DEPICTS THE BREADTH OF THE NRN WAVES COLD
CORE...WITH WIDESPREAD CUMULUS AND EMBEDDED CONVECTION WERE PRESENT
OVER THE HIGH PLAINS. THIS MID LEVEL COLD POOL WILL BECOME
BETTER CO-LOCATED WITH RESIDUAL LOW LEVEL MOISTURE OVER ERN KS AND
NRN MO TOMORROW...HELPING TO SUPPORT SCATTERED/NUMEROUS CONVECTION
DURING THE AFTERNOON. THIS ACTIVITY WILL LIKELY BE FOCUSED IN
SEVERAL BANDS WHERE VORTICITY SPOKES ARE BEING ROTATED AROUND THE
MAIN UPPER CORE. AGAIN...LIMITED INSTABILITY AND WEAK VERTICAL SHEAR
WILL KEEP THIS ACTIVITY PULSY AND FAIRLY BENIGN IN NATURE.

WITH CYCLONIC FLOW CONTINUING INTO THE DAY MONDAY...THERES STILL A
LIMITED THREAT FOR DIURNALLY DRIVEN SHOWERS...MAINLY OVER FAR
EASTERN SECTIONS OF THE CWA.

BOOKBINDER

STILL QUITE A BIT OF UNCERTAINTY WITH THE TIMING ON THE NEXT
SYSTEM.  THIS FORECAST IS A COMBO BETWEEN THE GFS AND ECMWF.
NORTHERN STREAM SHORTWAVE ENTERS THE PICTURE MID WEEK. ATTENDANT
SURFACE FRONT COMES THROUGH WEDNESDAY NIGHT OR THURSDAY.  THE ECMWF
HANGS THIS FRONT UP ACROSS THE AREA WHILE THE GFS MOVES IT ON
THROUGH. FOR CONTINUITY...WE RETAINED LOW CHANCE POPS FOR WED NIGHT
AND THURS. WENT WITH A DRY FORECAST FOR FRIDAY AND SATURDAY...AS
SURFACE HIGH PRESSURE IS BUILDING IN.  TEMPERATURES ARE GENERALLY IN
THE LOWER 70S FOR HIGHS AND LOWER 50S FOR LOWS...JUST A BIT ABOVE
NORMAL.

LVK

.PREV DISCUSSION...
620 AM...

HAVE BEEN REVIEWING FORECAST SOUNDINGS FOR SUNDAY...AND CAN NOT
IGNORE THE INSTABILITY SHOWING UP...SO WILL UPDATE FORECASTS TO ADD
A MENTION OF THUNDER.  WITH UPPER LOW PARKED OVER IOWA...THE
POTENTIAL OF THE COLD POOL MOVING INTO NORTHWEST MISSOURI...AND ANY
VORT MAXES THAT MAY BE ROTATING AROUND THIS LOW...POTENTIAL WILL BE
THERE TO GET STORMS GOING...ESPECIALLY IF WE CAN BREAK OUT INTO A
LITTLE SUNSHINE BY LATE MORNING IF THE AREA GETS DRY SLOTTED.

PC

354 AM...
ONLY SOME MINOR CHANGES TO THE GOING FORECAST FOR THE NEXT FEW DAYS.
TWO UPPER LOWS WILL CONSOLIDATE OVER SOUTHERN NEBRASKA TODAY WITH
ASSOCIATED SURFACE LOW MOVING NORTH OUT OF EASTERN OKLAHOMA INTO
WESTERN MISSOURI THIS AFTERNOON.

OVERNIGHT...FORECAST AREA HAS BEEN SEEING WIDESPREAD RAINS
ASSOCIATED WITH 120 KT UPPER JET MOVING ACROSS NORTHWEST MISSOURI.
ASSOCIATED LOW LEVEL JET HAS PRODUCED 850 MB WINDS IN THE 45 TO 50
KT RANGE ACROSS FORECAST AREA...HELPING TO SUPPORT CONVECTION. LAPSE
RATES WERE NOT IMPRESSIVE SO HAVE SEEN LITTLE IN THE WAY OF THUNDER
THIS FAR NORTH. THAT MAY BE CHANGING LATER TODAY AS UPPER LOW GETS
MORE ORGANIZED...AND SURFACE WAVE MOVES INTO WEST CENTRAL MISSOURI
BY MID AFTERNOON.  WARM FRONT ASSOCIATED WITH THIS WAVE SHOULD BE
MOVING INTO SOUTHERN PORTIONS OF FORECAST AREA THIS AFTERNOON. WOULD
EXPECT STRONGEST STORMS THIS AFTERNOON TO BE IN THE VICINITY OF THE
WARM FRONT AND SURFACE LOW...SO WILL HAVE TO MONITOR THEIR POSITIONS
CAREFULLY.

TONIGHT...SURFACE LOW SHOULD CONTINUE TO ROTATE NORTH INTO IOWA BY
MIDNIGHT AS UPPER LOW STALLS IN SOUTHEAST NEBRASKA...WITH THE SYSTEM
BECOMING QUITE OCCLUDED BY LATE TONIGHT. DRY AIR IS EXPECTED
TO BE WRAPPING INTO SYSTEM HELPING TO CUT OFF THE HEAVIER
PRECIPITATION OVERNIGHT.  WITH VERY OCCLUDED UPPER LOW LINGERING
OVER NORTHWEST MISSOURI ON SUNDAY...EXPECT TO SEE QUITE A BIT OF LOW
CLOUDINESS WRAPPING AROUND INTO NORTHERN MISSOURI. WEAK IMPULSES
CIRCULATING AROUND THIS LOW WILL BE HARD TO TIME...BUT WILL LEAVE
LOW POPS IN FOR SUNDAY INTO MONDAY UNTIL THIS SYSTEM FINALLY MOVES
OUT OF THE REGION.

DEPENDING ON THUNDERSTORM DEVELOPMENT TODAY WILL HAVE SOME CONCERNS
OF FLOODING PROBLEMS IN SOUTHERN PORTIONS OF FORECAST AREA.
HEAVIEST RAINFALL MAY BE MORE AIMED AT SOUTHEAST PORTIONS OF
FORECAST AREA WHICH WOULD BE HELPFUL SINCE THOSE AREAS COULD HANDLE
A LITTLE MORE RAIN THAN SOUTHWEST PORTIONS.  WITH UNCERTAINTY ON
WHERE CONVECTION WILL FIRE UP AND TRACK ACROSS THIS AFTERNOON...WILL
HOLD OFF ON ANY FLOOD WATCH AT THIS POINT.  BUT WILL PLAY UP THE
FLOOD POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK.

TEMPERATURES TODAY A BIT TRICKY. IF ANY BREAKS IN THE CLOUDS CAN
OCCUR...AND DEPENDING ON WHERE WARM FRONT CAN MAKE IT THIS
AFTERNOON...MAY SEE SOME AREAS GET WARMER THAN CURRENTLY ANTICIPATED.

PC

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE
KS...NONE

WFO EAX
Hazardous weather outlook, Apr 29, 12:00 PM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT SAT APR 29 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-301100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT SAT APR 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 SKIES REMAINED OVERCAST ACROSS THE OUTLOOK AREA THIS AFTERNOON...
 AHEAD OF DEVELOPING LOW PRESSURE OVER EASTERN OKLAHOMA. AT THIS
 TIME...THE THREAT OF SEVERE WEATHER FOR THIS AFTERNOON HAS SHIFTED
 SOUTH OF THE REGION AS PARTIAL CLEARING AND GREATER MOISTURE WAS
 PRESENT OVER EASTERN OKLAHOMA INTO THE OZARKS.

 A FEW ELEVATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON
 ACROSS EASTERN KANSAS INTO WESTERN MISSOURI...HOWEVER INSTABILITY
 IS EXPECTED TO REMAIN TOO WEAK TO SUPPORT SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

 A COLD UPPER LEVEL STORM SYSTEM WILL LIFT SLOWLY ACROSS IOWA
 ON SUNDAY. THE RESULTING INSTABILITY WILL SUPPORT THUNDERSTORMS
 ACROSS THE ENTIRE OUTLOOK AREA DURING THE AFTERNOON HOURS...
 ESPECIALLY IN AREAS THAT RECEIVE SUNSHINE. SEVERE WEATHER IS NOT
 EXPECTED.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION IS NO LONGER EXPECTED THROUGH TONIGHT.

BOOKBINDER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Henry

When
April 29, 8:00 PM CST to April 30, 11:00 PM CST
Where
Henry County, Urich
Reported by
OFFICIAL NWS OBS.
Coordinates
38.467, -94.000

The South Grand River near Urich crested at 26.85 feet, or 2.85 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497296.